Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
forum

boyfriend and accutane!

okie-

firstly, thank you for reading this, sincerely indeed.

my question may seem stupid but it is really affecting my mind right now.

whats it like to date while on accutane? thing is i have been seeing this guy for two months- two months of pretty good skin for me- and two months of romance! then last week i had a severe flare up while i was busy doing essays and stuff, we didnt see eachother during that time, and my doctor, knowing my skin’s pattern has seriously recommended accutane, he has before as well, but i wanted to try more topicals just incase i didnt need to do that. anyways-

here i am going to get my blood done tomorrow and i am wondering. if a girl with mild, persistant acne right now about to start accutane will have a absolute physical transformation to deal with.im just concerned about the dry lips... cos, you know...

.. previous accutane users i would really appreciate your personal experience of what intimacy plus accutane meant? or if that combo wasnt something u had going on- wheather u could imagine being ina new relationship at that time?

if thats a crazy combo.. then, thoughts on low dose longer term therapy? dunno! im new to this! and its a scary unknowen. thank you all so much!

Share this post


Link to post
Share on other sites

...the hoping is mutual. smile.gif im glad im not the only one curious.

btw: my brother just got off accutane, and it cleared his skin pretty much accept for a few initial outbreaks and he has it worse than me. but his lips were really beyond help at one point! and apparently..chapstick couldnt even put a blip on the radar!

xo

Share this post


Link to post
Share on other sites

Messed up lips seems like the one side effect that nobody is able to avoid on Accutane. My lips were all blistery and peeling, it was so gross.

If you know you are going to be making out, you can slather on the vaseline and it will be okay for a half hour or so. You can get by with that. The vaseline will just make your lips all slippery.

Little bits of dead skin might come off in his mouth though. I doubt he will care.

I would rather make out with a girl with dry lips than busted out acne.

Who cares anyway. My philosophy is: Bear any burden, meet any hardship -- just get on the 'tane.

peace

Paul

okie-

firstly, thank you for reading this, sincerely indeed.

my question may seem stupid but it is really affecting my mind right now.

whats it like to date while on accutane? thing is i have been seeing this guy for two months- two months of pretty good skin for me- and two months of romance! then last week i had a severe flare up while i was busy doing essays and stuff, we didnt see eachother during that time, and my doctor, knowing my skin’s pattern has seriously recommended accutane, he has before as well, but i wanted to try more topicals just incase i didnt need to do that. anyways-

here i am going to get my blood done tomorrow and i am wondering. if a girl with mild, persistant acne right now about to start accutane will have a absolute physical transformation to deal with.im just concerned about the dry lips... cos, you know...

.. previous accutane users i would really appreciate your personal experience of what intimacy plus accutane meant? or if that combo wasnt something u had going on- wheather u could imagine being ina new relationship at that time?

if thats a crazy combo.. then, thoughts on low dose longer term therapy? dunno! im new to this! and its a scary unknowen. thank you all so much!

Share this post


Link to post
Share on other sites

wish i could help. When i was on the tane, a girl was the last thing on my mind. It was during the time in my life that i figured i was a lost cause and no one would like me anyway. my face looked like shit, and my confidence was worse. i would think though that if you're in a relationship right now, there shouldnt be much of a reason to worry. just use lots of chapstick, cuz your lips will always be dry.

Share this post


Link to post
Share on other sites

You should be fine. What I used for my lips whilst on Accutane was Aquaphor. It seriously kept my lips moist for hours. There's probably gonna be an initial breakout so just try to stay in as much as possible during that time... It's best to go out and do things that you normally would do as if you had clear skin though.. I really don't like recommending for ppl to "hide" from the world.. but since you're worried, just try to stay in during that time...

Accutane seriously is a miracle drug, don't pass up on it.. it totally cleared me up.. I mean I get the occasional pimple here and there but it's rare now. You'll be happy in the end...

Share this post


Link to post
Share on other sites

My experience (80mg/day): I had to use a lot of vaseline for chapped lips, and I slept with a humidifier to help prevent nose bleeds. I also had sore joints during exercise. Those are the only side effects I remember having.

For week-by-week commentary, type 'accutane journal' into Google and you'll find many peoples' experiences.

And remember: USE BIRTH CONTROL! Birth defects are a big risk, so don't get pregnant while on the stuff. Your doctor will probably make you sign some paperwork regarding this issue.

I hope it works for you; it's an amazing feeling to be pimple-, whitehead-, blackhead-, and cyst-free, even for a single day. I hope you have that experience.

Good luck! smile.gif

Share this post


Link to post
Share on other sites

hey! thank you all sooo much for responding.

slyneskin: its not him im worried about. he is a high quality boy. im owrried about how im gonna feel about myself ina relationship, you know? do i want to subject myself to that sense of evaluation while my skin goes crazy? plus, i dont want to become wierd and insecure.. cos that wouldnt be fair to him. that would rob him of the true experience of me. and i dotn want to fudge what we have goin’

anyways. i just want to make sure that as we progress i wont be feeling insecure about my body and skin so that i cant follow through with what will naturally be happening. just cos of the effecst fo the meds. anyway- i hope its all ok.

thanks so much again!

note to self; buy chapstick.. in BULK (aquaaphor)

and ya, ppl make accutane sounds waaay scary. so i dont know what to expect. at all. hard to predict..... only time will tell. i shall keep u all updated

Share this post


Link to post
Share on other sites

thanks guys! you are all right, it shouldn't be that bad forum......we'll be able to manage im sure, lol.

and slyneskin- you've got a damn good point!! lol thanks!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×